Severe pain in head

Hi I wonder if any one can give me advice

I have a sharp relentless pain in the back left side of my head

My INR is in good range

My GP ordered a CRP test which came back normal (apparently meaning no inflammation)

I had an appointment with the physio who told me it definitely wasn't muscular or trapped nerve etc

Now as far as the GP is concerned the matter is closed (he thinks I'm a hypochondriac, even though I

go to the doctor probably less than once a year)

I am diagnosed with Multiple sclerosis (positive MRI and Lumber puncture)

Sero negative APS after multiple miscarriages DVT'S and pulmonary emboli

I self test and keep my INR between 3 and 4

Any advice would be greatly received as the pain is awful

Thanks Mully

10 Replies

oldestnewest
  • Hi Mully,

    I am so sorry to hear of your terrible headache.

    As i understand you are diagnosed both MS and APS (seronegative; on symptoms)

    Are you taking the Warfarin for APS? I can tell you CRP is always normal for me.

    I also wonder if you have got an APS-Specialist during these years as you see your GP now.

    You probably know that MS and APS can often be mixed up. As i am not a doctor I should suggest you talk to your APS-Specialist or if you never have had one try to find one.

    Hope you can have a better answer soon. Take care!

    Best wishes from Kerstin in Stockholm

  • I have periods of one sided head and facial pain. Someone suggested a cranial osteopath and it has really helped me; he is very gentle.

  • I also wonder where you keep your INR. Some of us need to keep the INR really high. Around 3.5 or even higher. Do you have Lupus Anticoagulant?

    Kerstin

  • Hi Kerstin

    I am diagnosed with Hughes syndrome and MS (14 yrs)

    I take warfarin INR 3 to 4 and I self test

    I don't know what lupus Anticoagulant is but I was diagnosed at St Thomas's

    I think I was tested for everything although not been back for 10yrs?

    Gp looks after me now (in theory!)

    Thanks for the reply

    Jane

  • My fault; you said above that you were seronegative and then all your antibodies were negative. Lupus Anticoagulant is one of the three antibodies you are tested for and then the INR testresult can differ somewhat because of this antibody.

    I think you should go back to St Thomas and perhaps they can give you some other drug.

    Warfarin may not be enough.

    Kerstin

  • Do you have a specialist managing your actual Hughes Syndrome/APS as you need to contact their secretary if GP is not listening. If you get any other symptoms alongside this, do seek more help, I hope you feel better soon. MaryF

  • I get the pains in my head all the time my harmtoligist is putting my INR up to 3.5 not sure when it's going to change yet x

  • Does this doctor know APS? Perhaps you need some other drug also. Some people here take Aspirin also I think. Perhaps you also have Lupus and perhaps even Sjögrens or Thyroid-issues.

    Try to get to a Specialist who really is a Specialist this time. He/She knows what to look for regarding these illnesses and especially APS which you already are diagnosed for.

    If she puts you on an INR of 3.5 you must test often enough so you know you are in the right level (not less than 3.5) . It is not sure that your headache will disappear just on warfarin. Perhaps you need something more. I do not know.

    Hope you find that doctor.

    Kerstin

  • Thanks will let you know like to day getting bad sharp stabbing pain right side of my head and ear and it hurts had it on and off all day that's just won't it was like when I had my stroke last year but my left side I don't feel un well but I did not then taking all my pain meds but not work and it's like neck pain too but I have to phone my GP next week to go see him for my results for the last 2 hospital visit I've just had x

  • Perhaps your Hematologist is an APS-specialist as he/she wants to increase your INR.

    Hope your GP will give you positive answers from the hospital! Ask for copies. You should not have those bad headaches though.

    Please let us hear how it goes for you!

    Kerstin

You may also like...